MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SONICBEAT 5 MM, 20 CM, FRONT-ACTUATED GRIP; INSTRUMENT

AOMORI OLYMPUS CO., LTD. SONICBEAT 5 MM, 20 CM, FRONT-ACTUATED GRIP; INSTRUMENT
Model Number SB-0520FC
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation, and the customer's allegation was confirmed.Additionally, the device evaluation found the energy was activated while the grasping jaw was closed while not being contact with tissue.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.When shipped, the device was in accordance with all specifications.It has been over 2 years since the subject device was manufactured.Based on the results of the investigation, it is likely the activation of the output on the device without grasping tissues caused the pad to separate and peel.This issue is addressed in the instructions for use (ifu) where users are warned against activating the output of the device without patient tissue being present as the activation will cause damage to the device, making it unusable.Olympus will continue to monitor the field performance of this device.
 
Event or Problem Description
The customer reported to olympus the sonicbeat 5 mm, front actuated grip tissue pad rolled up and began to separate.The issue was found during a therapeutic, thoracoscopic partial resection of the right middle lobe of the lung towards the beginning of the procedure.The device was replaced with a similar device which was used to complete the procedure, and there were no reports of patient harm or impact.

Brand Name
SONICBEAT 5 MM, 20 CM, FRONT-ACTUATED GRIP
Common Device Name
INSTRUMENT
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17218235
Report Number9614641-2023-00920
Device Sequence Number2985337
Product Code LFL
UDI-Device Identifier04953170370601
UDI-Public04953170370601
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K211838
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSB-0520FC
Device Lot Number09K08
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2023
Initial Report FDA Received Date06/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TD-SB400 - SERIAL UNKNOWN; USG-400 - SERIAL UNKNOWN
Patient SexUnknown